Topological Methods in Nonlinear Analysis

On nonsymmetric theorems for $(H,G)$-coincidences

Denise de Mattos and Edivaldo L. dos Santos

Full-text: Open access

Abstract

Let $X$ be a compact Hausdorff space, $\varphi\colon X\to S^{n}$ a continuous map into the $n$-sphere $S^n$ that induces a nonzero homomorphism $\varphi^{*}\colon H^{n}(S^{n};{\mathbb{Z}}_{p})\to H^{n}(X;{\mathbb{Z}}_{p})$, $Y$ a $k$-dimensional CW-complex and $f\colon X\to Y$ a continuous map. Let $G$ a finite group which acts freely on $S^{n}$. Suppose that $H\subset G$ is a normal cyclic subgroup of a prime order. In this paper, we define and we estimate the cohomological dimension of the set $A_{\varphi}(f,H,G)$ of $(H,G)$-coincidence points of $f$ relative to $\varphi$.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 33, Number 1 (2009), 105-119.

Dates
First available in Project Euclid: 27 April 2016

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1461782242

Mathematical Reviews number (MathSciNet)
MR2512957

Zentralblatt MATH identifier
1177.55006

Citation

de Mattos, Denise; dos Santos, Edivaldo L. On nonsymmetric theorems for $(H,G)$-coincidences. Topol. Methods Nonlinear Anal. 33 (2009), no. 1, 105--119. https://projecteuclid.org/euclid.tmna/1461782242


Export citation

References

  • K. Borsuk, Drei Sätze über die $n$-dimensionale Euklidische Sphäre , Fund. Math., 20(1933), 177–190 \ref\key 2
  • G. E. Bredon, Introduction to Compact Transformation Groups , Pure Appl. Math., Academic Press, New York (1972) \ref\key 3
  • D. L. Gonçalves, J. Jaworowski and P. L. Q. Pergher, Measuring the size of the coincidence set , Topology Appl., 125(2002), 465–470 \ref\key 4 ––––, $G$-coincidences for maps of homotopy spheres into CW-complexes , Proc. Amer. Math. Soc., 130 (2002), 3111–3115 \ref\key 5
  • D. L. Gonçalves, J. Jaworowski, P. L. Q. Pergher and A. Yu. Volovikov, Coincidences for maps of spaces with finite group actions , Topology Appl., 145 (2004), 61–68 \ref\key 6
  • D. L. Gonçalves and P. L. Q. Pergher, ${\Bbb Z}_p$-coincidence for maps of spheres into CW-complexes , Kobe J. Math., 15 (1998), 191–195 \ref\key 7
  • M. Izydorek, On the Borsuk–Ulam theorem for free ${\Bbb Z}_{p}$-action , Bull. Polish Acad. Sci. Math., 38(1990), 15–21 \ref\key 8
  • M. Izydorek and J. Jaworowski, Antipodal coincidence for maps of spheres into complexes , Proc. Amer. Math. Soc., 123 (1995), 1947–1950 \ref\key 9
  • J. Jaworowski, Periodic coincidence for maps of spheres , Kobe J. Math., 17 2000, 21–26 \ref\key 10
  • K. D. Joshi, A non-symmetric generalization of the Borsuk–Ulam Theorem , Fund. Math., 80(1973), 13–33 \ref\key 11
  • P. A. Smith, Transformations of finite period , Ann. of Math., 39 , 127–164 (1938) \ref\key 13
  • A. Yu. Volovikov, Coincidence points of mappings of ${\Bbb Z}\sp n\sb p$-spaces , Izv. Ross. Akad. Nauk Ser. Mat., 69 (2005), 53–106 \moreref\nofrills transl. in, Izv. Math., 69 (2005), 913–962